Alert archive / Kentucky / Flash Flood Warnings in 2002

Flash Flood Warning 44, NWS Louisville, KY

June 6, 2002Henry County, Oldham County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 6, 2002, 7:54 AM EDT for Henry County, Oldham County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2002, 7:54 AM EDT (11:54 UTC)
Expired
Jun 6, 2002, 9:55 AM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Henry County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2002-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2002-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-168 m²/s²
0-3 km storm-relative helicity
-116 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 061154
FFWSDF
KYC103-185-061355-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 AM EDT THU JUN 6 2002

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 955 AM EDT

* AT 750 AM EDT...HEAVY RAIN WILL CONTINUE OVER MUCH OF OLDHAM       
  AND HENRY COUNTIES THROUGH MID MORNING...WITH TOTAL RAINFALL
  IN PLACES OVER THREE INCHES. THIS HEAVY RAIN WILL LIKELY LEAD
  TO SOME FLASH FLOODING. 

* SOME LOCATIONS IN THE WARNING INCLUDE LA GRANGE AND NEW CASTLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:35 AM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 6, 2:35 AM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 AM EDT THU JUN 6 2002

COLD FRONT IS LOCATED THROUGH THE MIDDLE OF OUR CWA ATTM...
ESSENTIALLY FROM KPIT TO KSDF TO KMEM.

TAIL OF H3 JET IS LOCATED ACROSS INDIANA...AND SOUTHWEST INTO THE
MID MS VALLEY. THIS FEATURE IS PROGRESSIVE ON META...AS IS H5
VORTICITY ASSOCIATED WITH STRONG TROF. UPPER DYNAMICS ARE CATCHING
UP TO SFC INFLECTION...WHICH IS BEGINNING TO LAG AS IT ENCOUNTERS
THE APPALACHIANS. EFFECT OF THESE FEATURES IS EVIDENT ON KPAH 88D AS
RADAR ECHOES ARE BECOMING BETTER ORGANIZED. ALSO...CONVECTION HAS
BEGUN TO FIRE UP IN CTRL TN ALONG THE FRONTAL BNDRY.

NO MAJOR CHANGES TO TIMING AND PRECIP FCST FOR THE FIRST PERIOD. FOR
THIS MORNING...NUMEROUS SHWRS AND TSTMS GNRLY SOUTH OF THE OHIO
RIVER...WITH BETTER CONVECTION ACROSS THE SE PORTION OF FA NEAR THE
COLD FRONT. OBVIOUSLY SHWRS WILL END QUICKEST IN SRN IN. WILL
MENTION SHWRS THROUGH MID MORN THERE...LATE MORN IN NRN KY...AND
WILL HAVE SE PORTION OF FA ENDING AS SHWRS THIS AFTN. WILL HOLD ONTO
THE CLOUDS MOST OF THE DAY ACROSS FA...WITH CLEARING CONDS THIS EVE
AS H5 TROF FINALLY KICKS THROUGH.

CURRENT TEMP FCST FOR TNGT THROUGH SAT STILL LOOKS GOOD WITH A SLOW
WARMING TREND INTO THE MID 80S BY SAT. RETURN FLOW AND MOISTURE
LOOKS SLOWER THOUGH ON 00Z AVN RUN THROUGH 120 HRS. WILL NOT TINKER
MUCH WITH EXTDD...ALTHOUGH PRECIP CHANCES ON SUN LOOK RATHER SLIM.
STRONG UPPER TROF IS SLOWER IN LATEST MODEL RUNS...WITH LARGE SCALE
PRECIP NOT EXPECTED UNTIL AT LEAST EARLY NEXT WEEK.

.SDF...NONE.

JB

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:05 AM EDTFlash Flood WarningLMKBullitt, Jefferson, Shelby, Spencer85 min

Nearby

Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.